Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 1, 2006, 9:01 AM MDT for Davis County, Tooele County, Utah. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2006, 9:01 AM MDT (15:01 UTC)
- Expired
- Aug 1, 2006, 9:30 AM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 72 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:15 AM MDT | TSTM WND GST 60 | 4 Ese Grantsville, UT | TEAD NORTH MESONET STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 3.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 011501 SVRSLC UTC011-045-011530- /O.NEW.KSLC.SV.W.0041.060801T1501Z-060801T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 901 AM MDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TOOELE COUNTY IN UTAH... SOUTHWESTERN DAVIS COUNTY IN UTAH... * UNTIL 930 AM MDT. * AT 853 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GRANTSVILLE...AND WAS MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOOELE AROUND 910 AM MDT... STANSBURY PARK AROUND 925 AM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4066 11273 4038 11261 4054 11221 4086 11225 $$ CVG
1 follow-up statement
000 WWUS55 KSLC 011518 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 917 AM MDT TUE AUG 1 2006 UTC011-045-011530- /O.CON.KSLC.SV.W.0041.000000T0000Z-060801T1530Z/ TOOELE UT-DAVIS UT- 917 AM MDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM MDT FOR EXTREME SOUTHWESTERN DAVIS AND EAST CENTRAL TOOELE COUNTIES... AT 910 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ERDA...OR ABOUT 6 MILES NORTHEAST OF GRANTSVILLE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE PT BY 925 AM MDT A WIND GUST OF 56 MPH HAS BEEN MEASURED AT GRANTSVILLE RESERVOIR. LAT...LON 4066 11273 4038 11261 4054 11221 4086 11225 $$ GIBSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:32 AM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 1, 3:32 AM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 332 AM MDT TUE AUG 1 2006 .SYNOPSIS...AN UPPER TROUGH OVER THE NORTHERN ROCKIES WILL MOVE EAST ACROSS NORTHERN AND CENTRAL UTAH TODAY. A DRIER WESTERLY FLOW WILL FOLLOW FOR WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...UPPER TROUGH MOVING THROUGH IDAHO THIS MORNING WILL CONTINUE THROUGH THE NORTHERN ROCKIES TODAY...THEN MOVE EAST OF THE FORECAST AREA THIS EVENING. TROUGH WILL AFFECT MAINLY THE NORTHERN TWO-THIRDS OF UTAH AS IT SLIDES BY THE AREA. PLENTY OF MOISTURE CONTINUES TO STREAM NORTHEAST ACROSS NORTHERN UTAH FROM CENTRAL NEVADA. DRY SLOT ON SATELLITE WATER VAPOR APPEARS TO BE POKING INTO SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHWEST UTAH AT THIS TIME AND EXPECT THIS TO INHIBIT CONVECTION ACROSS THE SOUTHWEST THROUGH THE DAY. MODELS SHOW A PRETTY PRONOUNCED WIND SHIFT WITH THE COOLEST AIR LATER THIS AFTERNOON OVER NORTHERN UTAH. NAM HAS A VORT LOBE ABOUT THE SAME TIME AND JET DYNAMICS WILL ALSO BE PRESENT. COMBINE THIS WITH PLENTY OF MOISTURE IN PLACE OVER NORTHERN UTAH AND THE POTENTIAL FOR SIGNIFICANT PRECIPITATION IS CLEAR. WILL KEEP BEST CHANCE FOR PRECIPITATION THROUGH 00Z THIS AFTERNOON THEN SLOWLY DECREASE THROUGH MIDNIGHT. DRIER WESTERLIES WILL FOLLOW THE UPPER TROUGH FOR LATE TUESDAY THROUGH THE END OF THE WEEK. MOISTURE COULD START TO WORK BACK INTO SOUTHERN UTAH BY FRIDAY AS THE NEXT UPSTREAM TROUGH MOVES IN ALONG THE WEST COAST AND THE RIDGE REBOUNDS WEST A BIT INTO EASTERN UTAH AND COLORADO. THIS WILL USHER IN A DIURNAL PATTERN OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT WEEK. && .AVIATION...COLD FRONT CURRENTLY MOVING OVER NORTHWEST DESERTS AND SHOULD BE EXPECTED TO MOVE OVER THE KSLC BETWEEN 14Z AND 16Z. CURRENT TAF ADDRESSES SLOWING AS FRONT IS RATHER SHALLOW AND WEAK. CEILINGS SHOULD REMAIN ABOVE 7000 FEET...BUT A 30 PERCENT CHANCE THAT CEILINGS WILL FALL BELOW 7000 FEET IN RAIN SHOWERS EXISTS BETWEEN 12Z AND 15Z. THERE IS A 10 PERCENT CHANCE THAT A THUNDERSTORM COULD OCCUR WITHIN THAT TIME PERIOD. AREA SHOULD STABILIZE SOME BEHIND FRONT..BUT A LATE AFTERNOON THUNDERSTORM IS POSSIBLE. && .FIRE WEATHER...A MOIST AND UNSTABLE AIRMASS WILL BE OVER ALL BUT THE EXTREME SOUTHWEST FIRE WEATHER ZONES THROUGH TUESDAY. A DRIER WESTERLY FLOW WILL SPREAD ACROSS THE REMAINDER OF UTAH FOR WEDNESDAY AND THURSDAY. MOISTURE IS THEN EXPECTED TO RETURN TO THE FOUR CORNERS REGION THROUGH THE WEEKEND...LEADING TO WET THUNDERSTORMS OVER THE MOUNTAINS AND EAST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/FIRE WX...YOUNG AVIATION.........HALL
Hazardous weather outlook, Aug 1, 6:00 AM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT TUE AUG 1 2006 UTZ001>021-WYZ021-021200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 600 AM MDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA TODAY AND WILL PERSIST INTO TONIGHT. LESS ACTIVITY IS EXPECTED TO THE SOUTH. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE STORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY DRIER AIR WILL SPREAD INTO THE AREA WEDNESDAY WITH ONLY ISOLATED STORMS EXPECTED OVER THE NORTH. MOISTURE WILL BEGIN TO RETURN TO UTAH FROM THE SOUTH LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:30 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 30 min |
| Aug 1, 9:58 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Summit | 32 min |
| Aug 1, 10:28 AM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 32 min |
| Aug 1, 10:48 AM MDT | Severe Thunderstorm Warning | SLC | Utah | 57 min |
| Aug 1, 11:43 AM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 31 min |
| Aug 1, 2:43 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 62 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.